Patient :My girlfriend had an abortion about 3 weeks ago, the pregnancy was 2 weeks so she took an abortion pill misoprostol and another tablet she had to insert in her and drink too .... and now for the past two days she told me she bn sweating and she feels pain when she touches her abdomen and also when she walks she feels a little and its very difficult for her to lay on her stomach. what could be the possible cause for her pain please and also she told me its not really a sharp pain
Thanks for the query to ATD for an opinion,
If she had opted for a medical abortion which was not followed by a D&C and if the bleeding is still continuing then there are chances that there may be retained products of conception which can cause pain in lower abdomen.
So it is important that a transvaginal ultrasound be undertaken and retained products of conception are ruled out first. If ruled out then other possible causes can be gastrointestinal and that can be treated with antibiotics if required.
I hope i have answered your query,
Wishing her good health,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.